Hail, Union
- When
- May 9, 2:59 PM CST
- Where
- Union County, Strong
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 33.100, -92.370
Strong to severe thunderstorms developed once again across the four state region during the afternoon and evening hours of May 9th. The storms developed because of a very unstable airmass and lift provided by discrete outflow boundaries left over from the previous days convection.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong to severe thunderstorms developed once again across the four state region during the afternoon and evening hours of May 9th. The storms developed because of a very unstable airmass and lift provided by discrete outflow boundaries left over from the previous days convection. Strong and damaging wind gusts...and large hail were observed across portions of southeast Oklahoma...northeast Texas...southwest Arkansas and northwest Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 9, 2:44 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 344 PM CDT WED MAY 9 2007 .DISCUSSION... THIS PACKAGE HAS AN INCREASED POP FOR THIS EVENING...DROPPING OFF AFTER MIDNIGHT. RADAR TRENDS SEEM TO POINT TO ORGANIZED CONVECTION OVER E TX...LIFTING TO THE NE FOR THE REMAINDER OF THE AFTERNOON...AND PROB EARLY EVENING AS WELL. THERE IS STILL AN ISOLATED SEVERE THREAT UNTIL AROUND SUNSET. ALTHOUGH FZL AND WET BULB ZERO HTS ARE A GOOD BIT HIGHER TODAY. SO...RUNNING WITH A FEW LESS SVR STORMS AT THIS POINT WHEN COMPARED TO THE LAST TWO DAYS ANYWAY. CONVECTION OVER SE ARK IS HOLDING POSITION...BUT AN OUTFLOW FROM THIS PERSISTENCE MAY YET DEVELOP. IF SO ALL THIS MAY COME TOGETHER OVER NORTHERN SECTIONS LATER TODAY OR THIS EVENING. AS FOR TOMORROW...MODEL POPS ARE SURPRISINGLY LOW. I ELECTED TO KEEP A DECENT CHANCE AREAWIDE WITH THE LOW OVER THE SW US TAKING A DECIDED JOG TO THE EAST TODAY. EVIDENCED BY TX CONVECTION LIFTING NNE. AS FOR THE LOW OVER THE SE US...YESTERDAY SEEMED TO BE THE DAY WERE IT HAD AN INFLUENCE OVER OUR AREA...WATER VAPOR SUGGEST SOMETHING OF AN UPPER RIDGE OVER MID SOUTH AT THIS POINT. GFS AND ECMWF FAIRLY CLOSE ON SW US LOW DRIFTING EAST ALONG GULF COAST OVER THE NEXT COUPLE OR FEW DAYS. POPS SHOULD DROP BACK AS IT PASSES BY DURING THE WEEKEND. MODEL BLENDED TEMPS/TDS WITH STILL A SLIGHTLY LESS HUMID TREND...BUT STILL ABOVE AVERAGE HIGHS AND LOWS ALL AROUND FOR THE NEXT WEEK. /24/ .AVIATION... CONVECTION HAS FIRED ACROSS EAST TEXAS ALONG WHAT APPEARS TO BE A BOUNDARY LEFT OVER FROM YESTERDAYS ACTIVITY. CEILINGS AT THE GGG AND LFK TERMINALS HAVE BEEN UP AND DOWN DUE TO SCATTERED TSTMS. ASIDE FROM THE CLOUD COVER ACROSS EAST TX...A CU FIELD ACROSS THE REST OF THE TERMINAL SITES SHOULD DISSIPATE SHORTLY AFTER SUNSET. AREAS THAT RECEIVE RAINFALL THIS EVENING WILL LIKELY SEE FOG TONIGHT WITH VSBYS DROPPING DOWN TO 2 TO 4 MILES IN THE PREDAWN HOURS. /02/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 86 64 87 / 40 40 30 40 MLU 67 86 65 86 / 30 50 30 40 DEQ 64 83 63 84 / 40 50 30 40 TXK 66 84 63 85 / 50 50 30 40 ELD 64 85 62 86 / 50 50 30 40 TYR 66 83 63 86 / 30 40 30 40 GGG 65 84 62 86 / 30 40 30 40 LFK 65 86 63 87 / 20 40 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 9 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF THE FOUR STATE AREA WITH A VERY UNSTABLE ATMOSPHERE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA DURING THURSDAY AND PERHAPS TAKE INTO FRIDAY AS WELL DEPENDING ON ITS SPEED. WE WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS LIKELY DEVELOP ON BOTH DAYS WITH THE AID OF DAYTIME HEATING DURING THE AFTERNOON AND EVENING HOURS. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION DURING THURSDAY...AND PERHAPS FRIDAY TOO DEPENDING ON THE POSITION AND SPEED OF THIS UPPER LEVEL FEATURE. THE COMPUTER MODELS TAKE TO SYSTEM ALONG THE I-10 CORRIDOR DURING THIS TIME FRAME. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION IN THE FOUR STATE AREA. . .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 N MOUNT PLEASANT 33.18N 94.98W
05/09/2007 E0.75 INCH TITUS TX FIRE DEPT/RESCUE
PENNY SIZE HAIL REPORTED JUST NORTH OF TOWN.
&&
18PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL SMITHVILLE 34.47N 94.65W
05/09/2007 E0.75 INCH MCCURTAIN OK POST OFFICE
POST OFFICE REPORTED PENNY SIZE HAIL AND VERY HEAVY RAIN
IN SMITHVILLE.
&&
18The Shreveport radar (KSHV), 155 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27183.